Alert archive / North Carolina / Tornado Warnings in 2020

Tornado Warning 25, NWS Raleigh, NC

October 29, 2020Alamance County, Guilford County, North Carolina

NWS Raleigh, NC issued this tornado warning at Oct 29, 2020, 10:19 PM EDT for Alamance County, Guilford County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 29, 2020, 10:19 PM EDT (02:19 UTC)
Expired
Oct 29, 2020, 10:45 PM EDT
In force
26 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Alamance County, NC, Guilford County, NC

The radar

The Raleigh/Durham radar (KRAX), 109 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2020-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2020-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

633 
WFUS52 KRAH 300219
TORRAH
NCC001-081-300245-
/O.NEW.KRAH.TO.W.0025.201030T0219Z-201030T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
1019 PM EDT Thu Oct 29 2020

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  Northwestern Alamance County in central North Carolina...
  Northeastern Guilford County in central North Carolina...

* Until 1045 PM EDT.

* At 1018 PM EDT, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located over
  McLeansville, or 8 miles east of Greensboro, moving east at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Elon around 1035 PM EDT.
  Burlington and Graham around 1045 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Altamahaw-Ossipee, Glen Raven, Lake Mackintosh Marina, Lake Guilford
Mackintosh Marina and Altamahaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3625 7948 3615 7936 3601 7939 3599 7969
      3614 7974 3624 7956 3624 7953 3625 7953
TIME...MOT...LOC 0218Z 251DEG 31KT 3607 7968 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

GIH
2 follow-up statements
691 
WWUS52 KRAH 300230
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1030 PM EDT Thu Oct 29 2020

NCC001-081-300245-
/O.CON.KRAH.TO.W.0025.000000T0000Z-201030T0245Z/
Alamance NC-Guilford NC-
1030 PM EDT Thu Oct 29 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
NORTHWESTERN ALAMANCE AND EAST CENTRAL GUILFORD COUNTIES...

At 1030 PM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located over
Elon, or near Burlington, moving east at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur. Tree damage is 
         likely.

These dangerous storms will be near...
  Burlington around 1040 PM EDT.
  Graham around 1045 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Altamahaw-Ossipee, Glen Raven, Lake Mackintosh Marina, Lake Guilford
Mackintosh Marina and Altamahaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3625 7948 3615 7936 3601 7939 3599 7964
      3618 7956 3624 7954 3624 7953
TIME...MOT...LOC 0230Z 250DEG 34KT 3611 7954 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

GIH
429 
WWUS52 KRAH 300241
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1041 PM EDT Thu Oct 29 2020

NCC001-081-300251-
/O.EXP.KRAH.TO.W.0025.000000T0000Z-201030T0245Z/
Alamance NC-Guilford NC-
1041 PM EDT Thu Oct 29 2020

...THE TORNADO WARNING FOR NORTHWESTERN ALAMANCE AND EAST CENTRAL
GUILFORD COUNTIES WILL EXPIRE AT 1045 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However, this 
storm will be closely monitored for signs of restrengthening.

LAT...LON 3625 7948 3615 7936 3601 7939 3599 7964
      3618 7956 3624 7954 3624 7953
TIME...MOT...LOC 0241Z 251DEG 31KT 3614 7944 

$$

GIH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Oct 29, 9:30 PM EDT, 49 minutes earlier.

Area forecast discussion, Oct 29, 9:30 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
930 PM EDT Thu Oct 29 2020

.SYNOPSIS...
A surface area of low pressure and associated cold front will sweep
across the region tonight. Canadian high pressure will follow for
Friday and Saturday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 930 PM Thursday...

Winds continue to diminish with the departure of Zeta off the Mid
Atlantic coast, although a fairly tight MSLP gradient persists over
the region with surface low pressure centered over extreme NW NC /
SW VA, a frontal zone extending from this low ENE to Zeta, a cold
front extending south through GA, and large dense high pressure
covering the Central Plains, so the risk of periodic gusts to 15-30
mph will hold tonight. MLCAPE of 500-1000 J/kg persists within the
warm sector over the central and eastern Carolinas, and while the
loss of heating should allow this to trend down a bit over the next
few hours with rather low mid level lapse rates, the falling heights
aloft and strengthening DPVA should help support increasing
convection becoming more organized and growing upscale as it tracks
rapidly NE. Damaging straight line winds attending bowing segments
remain the primary threat given 40-45 kts at 925 mb, although some
rotating cells cannot be ruled out. Have largely followed the timing
of the last few HRRR runs, marching a convective line across the CWA
over the next several hours, with a lingering threat of scattered
showers and storms over the N and NE CWA overnight with the arrival
of the potent mid level shortwave trough and upper divergence max
within the associated right jet entrance region. Expect the surface
low to track roughly eastward along the NC/VA border tonight, with
weak surface troughing trailing back to the SW, and the actual
synoptic front not pushing through until shortly before daybreak.
Expect lows from the low 50s NW to low 60s far E. -GIH

Earlier discussion from 350 PM:
Wind gusts continue to diminish across cntl NC this afternoon; and
all wind headlines will be cancelled with the 4 PM forecast package.

A period of shortwave ridging aloft and subsident and stable
conditions has expanded across NC this afternoon, between Zeta and a
closed mid-upr level low over nwrn MS. That low will become an open
wave trough while lifting and accelerating newd across the srn
Appalachians and srn middle Atlantic through 12Z Fri, with preceding
50-100 meter 500 mb height falls and maximized QG forcing for ascent
centered over cntl NC at 06Z Fri.

At the surface, the remnants of Zeta, centered over srn MD at 19Z,
will continue rapidly enewd and offshore the middle Atlantic through
early this evening. A cold front was analyzed from Zeta wswwd across
wrn VA and cntl WV, to a 999 mb low over ern KY. A trailing cold
front was analyzed from that low sswwd across wrn GA and the cntl FL
panhandle. The low will develop slowly ewd across the frontal
segment across wrn and cntl VA through early tonight, while the
trailing cold front continues ewd across GA and the Carolinas,
including across cntl NC between approximately 03-07Z Fri.

While wind gusts will generally weaken with both nocturnal cooling
and the departure of the strongest flow accompanying Zeta, gusts
between 20-35 mph will be possible at least intermittently
overnight, in both swly flow ahead of, and nwly flow behind, the
aforementioned cold front.

Visible satellite imagery and regional radar data depict deepening
cumulus and widely scattered showers along the cold front from ern
TN swd across w-cntl GA this afternoon. The models indicate
continued deepening and development will occur across GA and the wrn
Carolinas through 00Z Fri. That convection will subsequently
overspread cntl NC, while probably organizing into a broken line
along the front. While the overall severe threat will remain only
marginal owing to weak lapse rates and instability, the latter
characterized by SBCAPE of generally less than 750 J/kg, the
presence of strong vertical wind shear supplied by a 100 kt, swly
500 mb jet will maintain a conditional risk of locally
strong/damaging surface wind gusts up to 45 kts or perhaps an
isolated tornado, mainly along and east of a line from AFP to RDU to
HNZ. Occasionally gusty surface winds will then continue behind the
cold front overnight-early Fri, as much cooler and drier air surges,
in nwly flow, across the region, with lows mostly in the 50s.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 205 PM Thursday...

The surface low will shift off the mid-Atlantic coast Friday morning
as the upper shortwave exits northeast of the area. A cold front
will be east of the area by early Friday in the wake of the
departing surface low off the mid-Atlantic coast. High temperatures
on Friday could be a bit tricky, but generally expect low 60s NW to
upper 60s SE. Strong northwesterly flow will advect some cooler,
drier air into the area, though the better CAA will occur Friday
night as high pressure builds into the northeast and ridges into NC.
With clear skies overnight but continued breezy conditions, expect
lows Friday night in the mid 30s NW to mid 40s SE.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 251 PM Thursday...

Surface high pressure moving across the Northeast on Saturday will
result in a cool and dry Halloween in Central NC. Highs will be
below average in the mid 50s to lower 60s with lows in the 40s. A
strong deep mid-level trough will move across the area Sunday
afternoon and evening bringing below average temperatures. Models
continue to show a slight chance of precipitation across the area
with QPF between a trace and hundredth of an inch. Before the front
moves across the region, temperatures will be warmer than Saturday
with highs in the low 60s in the NW and Low 70s in the SE. As the
high pressure builds across the southern central plains and moves
east, it will bring the coldest temperatures of the season so far
this season. Sunday night the NW Piedmont will see temperatures in
the low 30s while the Coastal Plain will see upper 30s/ low 40s. The
strong SW winds will keep frost from developing Sunday night/Monday
morning. Highs Monday will be in the low to mid 50s, which is 15-20
degrees below normal. Monday night winds will be calmer due to high
pressure overhead and clear skies will help make this the coldest
night of the forecast period. Monday night temperatures across the
entire area will be in the low to mid 30s resulting in some patchy
frost, especially in the NW Piedmont. As the high pressure moves NE
along the coast, temperatures will still be well below normal but
will be in the upper 50s and low 60s. Wednesday and Thursday high
temperatures will remain slightly below normal in the upper 60s and
low 70s, with lows 40s.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 740 PM Thursday...

A complex weather pattern remains for the 00z TAF period. Post-
tropical cyclone Zeta has already raced offshore into the Atlantic
Ocean. Winds have relaxed a tad, but are still between 10 and 20
knots out of the south and southwest. There is some uncertainty on
the direction and speed of the wind. In addition, expecting a period
of low-level wind shear overnight-early Friday as winds remain
strong around 35 knots. Currently, a weak area of low pressure
exists over far northeastern Tennessee, with a trailing cold front
extending into western NC and into Georgia. This cold front will
track through during the overnight hours. Ahead of the front,
expecting rain showers over the Triad, with a brief period of MVFR
ceilings. Further east, expecting a line of showers and
thunderstorms developing between 02-04Z at RDU, 04-06Z at FAY, and
05-07Z at RWI, with IFR/MVFR conditions. These storms should quickly
race east onto the Coastal Plain shortly after 08Z, with some
lingering showers at RWI till 09Z. Winds will shift to be out of the
northwest after 13Z and remain gusty between 20 and 25 knots during
the day with VFR taking over.

Outlook: A couple of areas of high pressure will maintain mainly VFR
conditions through early-mid next week, interrupted briefly by a
chance of showers and MVFR conditions along a passing cold front on
Sunday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Kren
NEAR TERM...Hartfield/MWS
SHORT TERM...KC
LONG TERM...CC
AVIATION...Kren/MWS
Hazardous weather outlook, Oct 29, 4:59 PM EDT, 5 hours 20 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
459 PM EDT Thu Oct 29 2020

NCZ028-042-043-077-078-083>086-088-089-301030-
Edgecombe-Johnston-Wilson-Harnett-Wayne-Anson-Richmond-Scotland-Hoke-
Cumberland-Sampson-
459 PM EDT Thu Oct 29 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Wind gusts up to 25 to 35 mph are possible through this evening,
before diminishing later tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Patchy frost is possible late Monday night into Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>011-021>027-038>041-073>076-301030-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Davidson-Randolph-Chatham-Wake-Stanly-
Montgomery-Moore-Lee-
459 PM EDT Thu Oct 29 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Wind gusts up to 25 to 35 mph are possible through this evening,
before diminishing later tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Areas of frost are likely late Monday night into Tuesday morning,
and a hard freeze is possible in rural and outlying areas of the
Piedmont.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Oct 29, 5:07 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TROPICAL STORM   2 SSE GREENSBORO        36.06N 79.81W
10/29/2020                   GUILFORD           NC   PUBLIC

            MULTIPLE TREES DOWN ON PROPERTY.

0940 AM     TROPICAL STORM   5 SSE LAKE TOWNSEND     36.11N 79.75W
10/29/2020                   GUILFORD           NC   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ON ROADWAY.

0940 AM     TROPICAL STORM   1 E PLEASANT GARDEN     35.96N 79.76W
10/29/2020                   GUILFORD           NC   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ON ROADWAY.

0935 AM     TROPICAL STORM   4 ESE GREENSBORO        36.06N 79.75W
10/29/2020                   GUILFORD           NC   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ON ROADWAY.

0930 AM     TROPICAL STORM   3 E GREENSBORO          36.07N 79.78W
10/29/2020                   GUILFORD           NC   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ON ROADWAY.

&&
Local storm report, Oct 29, 5:19 PM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TROPICAL STORM   DENTON                  35.64N 80.10W
10/29/2020                   DAVIDSON           NC   LAW ENFORCEMENT

            TREES REPORTED DOWN ON HOME.

1015 AM     TROPICAL STORM   3 NNW LEXINGTON         35.85N 80.28W
10/29/2020                   DAVIDSON           NC   LAW ENFORCEMENT

            MULTIPLE TREES REPORTED DOWN ON HOMES.

1000 AM     TROPICAL STORM   6 ENE WELCOME           35.94N 80.16W
10/29/2020                   DAVIDSON           NC   LAW ENFORCEMENT

            MULTIPLE TREES DOWN NEAR THE INTERSECTION OF
            MIDWAY SCHOOL RD AND HOY LONG RD.

0930 AM     TROPICAL STORM   1 ESE MIDWAY            35.98N 80.26W
10/29/2020                   DAVIDSON           NC   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ON ROADWAY AT HICKS RD
            AND HARTMAN RD.

&&
Local storm report, Oct 29, 6:57 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     NON-TSTM WND DMG 3 ESE LITTLETON         36.41N 77.86W
10/29/2020                   HALIFAX            NC   911 CALL CENTER

            MULTIPLE TREES DOWN ON ROAD NEAR WRIGHT RD
            AND JUSTICE BRANCH RD.

0354 PM     NON-TSTM WND DMG 1 SE ROANOKE RAPIDS     36.44N 77.63W
10/29/2020                   HALIFAX            NC   911 CALL CENTER

            MULTIPLE TREES DOWN ON BECKER DRIVE NEAR OLD
            FARM ROAD.

0130 PM     NON-TSTM WND DMG LEGGETT                 35.99N 77.58W
10/29/2020                   EDGECOMBE          NC   911 CALL CENTER

            MULTIPLE TREES ON ROADS ACROSS LEGGETT.

0120 PM     NON-TSTM WND DMG HILLSBOROUGH            36.08N 79.10W
10/29/2020                   ORANGE             NC   UTILITY COMPANY

            OVER ONE THOUSAND WITHOUT POWER DUE TO
            FALLEN TREES OR LIMBS ON POWER EQUIPMENT.

1253 PM     NON-TSTM WND DMG BATTLEBORO              36.05N 77.74W
10/29/2020                   EDGECOMBE          NC   911 CALL CENTER

            MULTIPLE TREES ON ROADS ACROSS THE
            BATTLEBORO AREA.

1247 PM     NON-TSTM WND DMG NORLINA                 36.45N 78.20W
10/29/2020                   WARREN             NC   UTILITY COMPANY

            SEVERAL WITHOUT POWER DUE TO FALLEN TREES OR
            LIMBS ON POWER EQUIPMENT.

1234 PM     NON-TSTM WND DMG KENLY                   35.60N 78.13W
10/29/2020                   JOHNSTON           NC   UTILITY COMPANY

            SEVERAL WITHOUT POWER DUE TO FALLEN TREES OR
            LIMBS ON POWER EQUIPMENT.

1232 PM     NON-TSTM WND DMG 1 ENE HENDERSON         36.33N 78.40W
10/29/2020                   VANCE              NC   UTILITY COMPANY

            NEARLY ONE THOUSAND WITHOUT POWER DUE TO
            FALLEN TREES OR LIMBS ON POWER EQUIPMENT.

1219 PM     NON-TSTM WND DMG 4 SSE CENTERVILLE       36.13N 78.09W
10/29/2020                   FRANKLIN           NC   UTILITY COMPANY

            A FEW HUNDRED WITHOUT POWER DUE TO FALLEN
            TREES OR LIMBS ON POWER EQUIPMENT.

1200 PM     NON-TSTM WND DMG OXFORD                  36.31N 78.59W
10/29/2020                   GRANVILLE          NC   UTILITY COMPANY

            SEVERAL WITHOUT POWER DUE TO FALLEN TREES OR
            LIMBS ON POWER EQUIPMENT.

1154 AM     NON-TSTM WND DMG 4 NW DURHAM             36.02N 78.97W
10/29/2020                   DURHAM             NC   UTILITY COMPANY

            NEARLY ONE THOUSAND WITHOUT POWER DUE TO
            FALLEN TREES OR LIMBS ON POWER EQUIPMENT.

1124 AM     NON-TSTM WND DMG CARTHAGE                35.34N 79.42W
10/29/2020                   MOORE              NC   UTILITY COMPANY

            SEVERAL WITHOUT POWER DUE TO FALLEN TREES OR
            LIMBS ON POWER EQUIPMENT.

1121 AM     NON-TSTM WND DMG MACCLESFIELD            35.75N 77.67W
10/29/2020                   EDGECOMBE          NC   911 CALL CENTER

            MULTIPLE TREES ON ROADS ACROSS MACCLESFIELD.

1120 AM     NON-TSTM WND DMG 1 NNW CUMNOCK           35.56N 79.24W
10/29/2020                   LEE                NC   UTILITY COMPANY

            ALMOST 100 WITHOUT POWER DUE TO FALLEN TREES
            OR LIMBS ON POWER EQUIPMENT.

1108 AM     NON-TSTM WND DMG TROY                    35.36N 79.89W
10/29/2020                   MONTGOMERY         NC   UTILITY COMPANY

            SEVERAL WITHOUT POWER DUE TO FALLEN TREES OR
            LIMBS ON POWER EQUIPMENT.

1048 AM     NON-TSTM WND DMG SILER CITY              35.72N 79.46W
10/29/2020                   CHATHAM            NC   UTILITY COMPANY

            A FEW THOUSAND WITHOUT POWER DUE TO FALLEN
            TREES OR LIMBS ON POWER EQUIPMENT.

&&
Local storm report, Oct 29, 8:14 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
814 PM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     NON-TSTM WND DMG 3 SSW WILSON            35.69N 77.95W
10/29/2020                   WILSON             NC   911 CALL CENTER

            MULTIPLE TREES DOWN ON ROADWAYS.

1243 PM     NON-TSTM WND DMG 2 NNE GARNER            35.72N 78.62W
10/29/2020                   WAKE               NC   UTILITY COMPANY

            SEVERAL WITHOUT POWER DUE TO FALLEN TREES OR
            LIMBS ON POWER EQUIPMENT.

1214 PM     NON-TSTM WND DMG CASTALIA                36.08N 78.06W
10/29/2020                   NASH               NC   UTILITY COMPANY

            ALMOST ONE HUNDRED WITHOUT POWER DUE TO
            FALLEN TREES OR LIMBS ON POWER EQUIPMENT.

1147 AM     NON-TSTM WND DMG 4 E GARNER              35.69N 78.55W
10/29/2020                   WAKE               NC   UTILITY COMPANY

            SEVERAL WITHOUT POWER DUE TO FALLEN TREES OR
            LIMBS ON POWER EQUIPMENT.

0950 AM     NON-TSTM WND DMG NORWOOD                 35.22N 80.12W
10/29/2020                   STANLY             NC   UTILITY COMPANY

            SEVERAL WITHOUT POWER DUE TO FALLEN TREES OR
            LIMBS ON POWER EQUIPMENT.

&&
Special weather statement, Oct 29, 8:56 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Raleigh NC
856 PM EDT Thu Oct 29 2020

NCZ021-022-038-300145-
Guilford NC-Forsyth NC-Davidson NC-
856 PM EDT Thu Oct 29 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FORSYTH...DAVIDSON AND
WESTERN GUILFORD COUNTIES UNTIL 945 PM EDT...

At 855 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Cooleemee to near
Newport. Movement was northeast at 65 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Greensboro, Winston-Salem, High Point, Lexington, Thomasville,
Kernersville, Clemmons, Bermuda Run, Linwood and Huntsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

&&

LAT...LON 3614 8044 3626 8045 3625 7973 3591 7990
      3592 8005 3551 8007 3551 8018 3558 8021
      3568 8033 3572 8033 3574 8046 3583 8049
      3584 8039 3588 8042 3589 8037 3601 8042
      3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 0055Z 232DEG 54KT 3576 8053 3498 8115

GIH
Special weather statement, Oct 29, 9:44 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Raleigh NC
944 PM EDT Thu Oct 29 2020

NCZ022-023-038-039-073-074-300230-
Guilford NC-Stanly NC-Alamance NC-Randolph NC-Davidson NC-
Montgomery NC-
944 PM EDT Thu Oct 29 2020

...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS
WILL AFFECT NORTHWESTERN ALAMANCE... SOUTHEASTERN DAVIDSON...
NORTHWESTERN MONTGOMERY... RANDOLPH... NORTHEASTERN STANLY AND
GUILFORD COUNTIES UNTIL 1030 PM EDT...

At 940 PM EDT, Doppler radar was tracking a line of showers and
isolated storms extending from near High Point to near Harrisburg.
Movement was northeast at 60 mph.

Wind gusts up to 50 mph will be possible with these showers
and storms.

Locations impacted include...
Greensboro, High Point, Burlington, Asheboro, Albemarle, Graham,
Randleman, Badin Lake, North Carolina Zoo and Thomasville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind gusts as high as 50 mph are capable of knocking down branches
and small or weakened trees, especially those rooted in saturated
soil. Seek shelter in an interior room.

&&

LAT...LON 3550 8030 3551 8018 3558 8021 3567 8031
      3625 7983 3624 7929 3562 7975 3537 8013
      3535 8040
TIME...MOT...LOC 0140Z 232DEG 54KT 3599 7998 3529 8068

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 8:56 PM EDTSpecial Weather StatementRAHDavidson, Forsyth49 min
Oct 29, 9:44 PM EDTSpecial Weather StatementRAHGuilford, Randolph46 min
Oct 29, 9:46 PM EDTAreal Flood WarningRAHForsyth8 hr
Oct 29, 10:26 PM EDTSpecial Weather StatementRAHStanly64 min
Oct 29, 10:36 PM EDTAreal Flood AdvisoryRAHAlamance, Davidson, Guilford, Randolph54 min
Oct 29, 10:39 PM EDTSpecial Weather StatementRAHAlamance, Orange, Person51 min
Oct 29, 10:57 PM EDTSpecial Weather StatementRAHRandolph48 min
Oct 29, 11:23 PM EDTSpecial Weather StatementRAHGranville, Vance52 min
Oct 30, 12:03 AM EDTSpecial Weather StatementRAHOrange57 min
Oct 30, 12:19 AM EDTSpecial Weather StatementRAHChatham, Lee, Moore56 min
Oct 30, 12:29 AM EDTAreal Flood AdvisoryRAHGuilford4 hr
Oct 30, 12:41 AM EDTSpecial Weather StatementRAHHarnett, Hoke, Scotland49 min
Oct 30, 1:09 AM EDTSpecial Weather StatementRAHDurham, Franklin, Granville, Harnett, Lee, Vance and 2 more66 min
Oct 30, 1:47 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Johnston, Sampson58 min
Oct 30, 2:05 AM EDTSpecial Weather StatementRAHEdgecombe, Franklin, Halifax, Nash, Wilson70 min
Oct 30, 2:49 AM EDTSpecial Weather StatementRAHSampson, Wayne41 min
Oct 30, 4:06 AM EDTRiver Flood WarningRAHDavidson, Davie31 hr

Nearby

Tornado Warnings in North Carolina, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.